Send to:

Choose Destination
See comment in PubMed Commons below
J Stroke Cerebrovasc Dis. 1999 Mar-Apr;8(2):91-3.

Spontaneous caudate hemorrhage associated with ingestion of a decongestant containing phenylpropanolamine.

Author information

  • 1Department of Neurology, The Mount Sinai School of Medicine, New York, NY, USA.


Intracerebral hemorrhage has been associated with phenylpropanolamine, a sympathomimetic agent contained in many over-the-counter medications. Caudate hemorrhage is infrequent, usually related to hypertension, and has not been reported following ingestion of medications containing phenylpropanolamine. We report an unusual case of caudate hemorrhage which developed in a patient taking an over-the-counter nasal decongestant containing phenylpropanolamine.

PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk